Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 3, NWS Birmingham, AL

January 18, 20195 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Jan 18, 2019, 9:13 AM CST for 5 counties in Alabama. It took effect at Jan 20, 2019, 10:35 AM CST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jan 18, 2019, 9:13 AM CST (15:13 UTC)
In effect from
Jan 20, 2019, 10:35 AM CST
Expired
Jan 21, 2019, 7:32 AM CST
In force
21 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL

The river

Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).

Action stage
122 ft
Minor stage
122 ft
Moderate stage
133 ft
Major stage
135 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

101 
WGUS44 KBMX 181513
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
913 AM CST Fri Jan 18 2019

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
  Marengo...Pickens and Sumter Counties.

.Heavy rainfall of one to two inches is forecast during the next 
48 hours over the upper Tombigbee River basin...and a flood warning 
is now in effect for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-190312-
/O.NEW.KBMX.FL.W.0003.190120T2145Z-190122T1536Z/
/AVLA1.1.ER.190120T2145Z.190121T1200Z.190122T0336Z.NO/
913 AM CST Fri Jan 18 2019

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to Tuesday morning...or until the Warning is 
  cancelled.
* At 8:00 AM Friday The stage Was 109.6 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 122.9 feet by Monday morning. The river will fall 
  below flood stage by Monday night.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
7 follow-up statements
256 
WGUS84 KBMX 190130
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
730 PM CST Fri Jan 18 2019


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Heavy rainfall of one to two inches is forecast during the next 
48 hours over the upper Tombigbee River basin...and a flood warning 
remains in effect for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-191330-
/O.EXT.KBMX.FL.W.0003.190120T2015Z-190122T2200Z/
/AVLA1.1.ER.190120T2015Z.190121T1200Z.190122T1000Z.NO/
730 PM CST Fri Jan 18 2019

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to Tuesday afternoon...or until the warning 
  is cancelled.
* At  6:00 PM Friday the stage was 111.0 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 123.3 feet by Monday morning. The river 
  will fall below flood stage by early Tuesday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
858 
WGUS84 KBMX 191437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
837 AM CST Sat Jan 19 2019


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

Heavy rainfall of one to two inches is forecast during the next 
24 hours over the upper Tombigbee River basin...and a flood warning 
is now in effect for the Tombigbee River at Bevill Lock and Dam.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-200236-
/O.EXT.KBMX.FL.W.0003.190120T2040Z-190123T0900Z/
/AVLA1.1.ER.190120T2040Z.190121T1800Z.190122T2100Z.NO/
837 AM CST Sat Jan 19 2019

...Flood Warning extended until late Tuesday night...The Flood 
Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Sunday afternoon to late Tuesday night...or until the warning 
  is cancelled.
* At  7:00 AM Saturday the stage was 110.4 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon  and 
  continue to rise to near 123.5 feet by early Monday afternoon. The 
  river will fall below flood stage by Tuesday afternoon.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
228 
WGUS84 KBMX 191918
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
118 PM CST Sat Jan 19 2019


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

Heavy rainfall of one to two inches is forecast during the next 24 hours over the upper Tombigbee River basin...and a flood warning is now in effect for the Tombigbee River at Bevill Lock and DAm. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-200717-
/O.EXT.KBMX.FL.W.0003.190120T1500Z-190123T1200Z/
/AVLA1.1.ER.190120T1500Z.190121T1800Z.190123T0000Z.NO/
118 PM CST Sat Jan 19 2019

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Sunday morning to Wednesday morning...or until the warning is 
  cancelled.
* At 12:00 PM Saturday the stage was 112.1 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning  and 
  continue to rise to near 125.4 feet by early Monday afternoon. The 
  river will fall below flood stage by Tuesday evening.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
858 
WGUS84 KBMX 200216
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
816 PM CST Sat Jan 19 2019


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Heavy rainfall of 1 to 2 inches has occurred within the past 24 hours 
over the Tombigbee River basin...and a flood warning remains in effect 
for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Sunday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-201415-
/O.EXT.KBMX.FL.W.0003.190121T0500Z-190122T1930Z/
/AVLA1.1.ER.190121T0500Z.190121T1800Z.190122T0730Z.NO/
816 PM CST Sat Jan 19 2019

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* from Sunday evening to Tuesday afternoon...or until the warning is 
  cancelled.
* At 7 PM Saturday the stage was 116.7 feet. 
* Flood stage is 122 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and 
  continue to rise to near 122.6 feet by Monday afternoon. The 
  river will fall below flood stage by early Tuesday morning.
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
500 
WGUS84 KBMX 201637
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
1037 AM CST Sun Jan 20 2019


...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

Heavy rainfall of 1 to 2 inches has occurred within the past 36 hours 
over the Tombigbee River basin...and a flood warning remains in effect 
for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-210436-
/O.EXT.KBMX.FL.W.0003.190120T1635Z-190122T1630Z/
/AVLA1.1.ER.190120T1136Z.190121T0600Z.190122T0430Z.NO/
1037 AM CST Sun Jan 20 2019

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Tuesday morning...or until the warning is cancelled.
* At  9:00 AM Sunday the stage was 122.7 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 124.3 feet by 
  after midnight tonight . The river will fall below flood stage 
  tomorrow late evening .


&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
645 
WGUS84 KBMX 210215
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
815 PM CST Sun Jan 20 2019

...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...

.Heavy rainfall of 1 to 2 inches has occurred within the past 48 hours 
over the Tombigbee River basin...and a flood warning remains in effect 
for the Tombigbee River at Bevill Lock and Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Monday morning...or sooner if 
conditions warrant.

&&

ALC063-065-091-107-119-211414-
/O.EXT.KBMX.FL.W.0003.000000T0000Z-190122T0100Z/
/AVLA1.1.ER.190120T1136Z.190120T2100Z.190121T1300Z.NO/
815 PM CST Sun Jan 20 2019

The Flood Warning continues for
  The Tombigbee River At Bevill Lock and Dam.
* until Monday evening...or until the warning is cancelled.
* At  7:00 PM Sunday the stage was 122.9 feet. 
* Flood stage is 122.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$
667 
WGUS84 KBMX 211332
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
732 AM CST Mon Jan 21 2019


...The flood warning is cancelled for the Tombigbee River At Bevill 
Lock and Dam...

Levels have dropped below flood stage at Bevill Lock and Dam...and
the Flood Warning has been cancelled. This is the final statement for
this event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

This is the final statement for this event.

&&

ALC063-065-091-107-119-211402-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-190122T0100Z/
/AVLA1.1.ER.190120T1136Z.190120T2100Z.190121T0642Z.NO/
732 AM CST Mon Jan 21 2019

The Flood Warning is cancelled for
  The Tombigbee River At Bevill Lock and Dam.
* At  6:00 AM Monday the stage was 120.6 feet. 
* Flood stage is 122 feet. 
* Fell below flood stage at 12:42 AM Monday.
* Forecast...The river will continue to fall to 118.4 feet by 
  tomorrow morning .
* Impact...At 122 feet...Cattle in low-lying areas of Southern 
  Pickens County should be moved to higher ground. Cattle are cutoff 
  in lowlands of Southern Pickens County at stages above 122 feet.

&&

LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
          3301 8825 3320 8832         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:45 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 18, 5:45 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
545 AM CST Fri Jan 18 2019

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

Dense fog continues to be the main concern this morning.
Visibility in locations generally north of I-20 have dropped
below 1 mile while areas in the south are in the 2-4 mile
visibility range. Fog should mix out later this morning, but
widespread cloud cover will linger throughout the day.

Just to our west, a deep trough dips into the Central Plains,
deepening a surface low that will move into the Ozarks later
tonight. Overall, rain chances are minimal for most of today. That
changes late tonight as the remnant frontal boundary from
yesterday gets lifted back northward as a warm front and allows
moisture to build back into the area. Expect rain chances to
increase in the far northwest around midnight, becoming widespread
north and west of the I-59 corridor before sunrise tomorrow
morning. I wouldn't rule out some thunderstorms in this activity
overnight as some elevated instability is able to work its way in.
However, the better forcing is still to our west at this point,
so any severe potential overnight is limited.

25/Owen

.LONG TERM...
Saturday through Thursday.

The forecast appears to be on track regarding the potential for
severe storms on Saturday, and no changes have been made. A strong
upper-level trough moving into the Lower Mississippi Valley will
be associated with a deepening area of low pressure moving along
the I-40 corridor as a warm sector moistens across MS and AL. At
noon Saturday, models are in good agreement and indicate an
powerful shortwave located near the Mississippi River with strong
height and pressure falls overspreading our forecast area.
Temperatures at 500mb of -15C and surface dewpoints of 60-62F may
yield just enough instability (~500 J/kg of MLCAPE) for severe
storms. Forecast soundings indicate CAPE will be skinny but may
extend as high as 300mb. This setup bears close watching due to
the significant amount of upper-level support which will aid in
the organization and maintenance of a QLCS and perhaps supercell
structures. The severe weather threat may begin around 10 AM
Saturday in our western counties as the QLCS takes shape, with
additional strengthening expected as storms encounter a narrow
axis of higher dewpoints near the I-65 corridor. Strong low-level
and deep-layer shear will be supportive of damaging winds and
several brief tornadoes if sufficient instability can develop.
Again, this remains is a highly conditional threat, contingent on
instability being sufficient for deep convection.

Cold air will pour into the region Saturday night as the cold
front sweeps through. Strong cold advection and steep low-level
lapse rates may generate enough lift for light rain showers,
which may transition snow showers across our northern half in the
midnight to 9 AM Sunday time frame. No impacts are expected at
this time. Breezy conditions and temperatures struggling to rise
out of the 30s across the North, will yield wind chills in the 20s
through Sunday afternoon. A surface ridge should promote calming
winds on Monday morning with temperatures falling into the low to
mid 20s for many locations.

After a cool and dry Monday, high pressure will shift eastward on
Tuesday as the next upper-level trough moves across the Plains.
Strong moisture return is indicated by model guidance for Tuesday
evening through Wednesday, and rain chances have been raised into
the 70 to 80 percent range. The positive tilt nature of the trough
may promote strong low-level cold advection before precipitation
ends on Wednesday night into early Thursday. This potential is
reflected in ensemble and operational model data and rain/snow mix
has been included for areas along and northwest of I-59.

87/Grantham

&&

.AVIATION...
12Z TAF Discussion.

Looking at pretty widespread LIFR/IFR stratus and fog across most
of the area. While visibilities should improve by midday, low
cigs will remain for the most part. Some sites may see heights
lift to MVFR for part of the afternoon, but then back down after
sunset. Winds will begin to pick up in the north and west by 9Z
ahead of the rain that will move into the TAF sites after 12Z and
will be added in the next set of TAFS. Did include VCTS at TCL as
showers and storms may begin to work near the area by the end of
this cycle.

16

&&

.FIRE WEATHER...

Fog and low clouds will affect much of the area today, and any
light showers should be confined to our southeastern counties. A
strong storm system is expected to bring showers and storms to the
entire area on Saturday. Dry and cold conditions will move into
the region for Sunday and Monday. There are no fire weather
concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  49  63  31  38 /  10  70 100  40  10
Anniston    59  51  65  32  39 /  10  50 100  40  10
Birmingham  60  53  64  31  39 /   0  70 100  30  10
Tuscaloosa  61  55  65  33  42 /   0  80 100  30   0
Calera      61  53  65  32  41 /  10  70 100  30  10
Auburn      61  53  64  35  43 /  20  30 100  40  10
Montgomery  64  54  68  36  45 /  10  30 100  20  10
Troy        65  55  69  36  45 /  20  20 100  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Dense Fog Advisory until 9 AM CST this morning for the following
counties: Bibb...Blount...Calhoun...Cherokee...Chilton...Clay...
Cleburne...Coosa...Dallas...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Marengo...Marion...Perry...Pickens...
Randolph...Shelby...St. Clair...Sumter...Talladega...
Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 18, 4:41 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
441 AM CST Fri Jan 18 2019

ALZ011>015-017>050-191345-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
441 AM CST Fri Jan 18 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

A combination of low clouds, drizzle and fog will remain across
Central Alabama through 9 AM. Therefore, visibilities will be
reduced to one mile or less at times. Use extra caution when
traveling this morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A strong storm system will bring the potential for strong to severe
storms across most of our southern and central counties during the
day Saturday. These storms will develop roughly from 9 am through 6
pm. The main threats will be damaging wind and a brief tornado.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Saturday morning and afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:37 PM CSTDense Fog AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 21 more12 hr

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.